To the Editor.—
A 22-year-old woman had been treated intermittently for several years with tetracycline for cystic acne and hidradenitis suppuriativa. Improvement had been minimal and temporary, and she was placed on a regimen of 80 mg/day of oral isotretinoin on Oct 6, 1982.Clinical improvement rapidly ensued, and the patient was rechecked every two weeks. The only side effects noted were moderate cheilitis, dry skin, and one episode of conjunctivitis that responded to simple lavages. Baseline and follow-up blood counts and lipid levels were normal. Because of the clinical response, the patient's dosage was reduced to 60 mg/day after six weeks, and was discontinued completely on Jan 19,1983.The patient suffered a recrudescence of her acne and therapy was reinitiated on Feb 16, 1983, at 60 mg/day. Again, she was rechecked at biweekly intervals, but improvement was marginal. On March 16, 1983,100 mg of minocycline was added to the
Larsen GK. latrogenic Breast Discharge With Isotretinoin. Arch Dermatol. 1985;121(4):450–451. doi:10.1001/archderm.1985.01660040024005
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.